# SDR 2012FA0000142

- Difficulty date: March 6, 2012
- Submitted: March 6, 2012
- Operation: General aviation
- Aircraft: N81JD
- Make and model: Cessna 172RG
- Aircraft serial: 172RG1184
- Aircraft time: 9,814 hours
- Engine: Lyc O360A1D
- System (JASC): 3233 · Landing Gear Actuator
- Part: Actuator
- Part number: 12810016
- Part serial: 1153
- Condition: Cracked
- Location: Mlg
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CRACKED LANDING GEAR ACTUATOR FOUND DURING SCHEDULED INSPECTION.  FOUND THIS PROBLEM MULTIPLE TIMES ON FLEET AND HAVE IMPLEMENTED A 400 HOUR INSPECTION TO DETERMINE IF CRACKS EXIST. CRACKS ON THIS ACTUATOR ARE FORMING ON THE INSIDE AREA AROUND THE ATTACHING BOLT HOLES AND ARE UNANBLE TO BE SEEN UNLESS COMPLETELY REMOVED FROM ACFT AND INSPECTED INTERNALLY.  FAILURE OF THIS PART WILL RENDER THE LANDING GEAR INOPERATIVE AND UNABLE TO BE EXTENDED EVEN WITH THE EMERGENCY MANUAL GEAR EXTENSION SYS.
